Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 15, 2007, 4:18 PM EDT for Bell County, Knox County, Kentucky. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2007, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 15, 2007, 5:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Bell County, KY, Knox County, KY
The radar
The Knoxville radar (KMRX), 76 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:30 PM EDT | HAIL 1 | Barbourville, KY | QUARTER SIZED HAIL OCCURRING AT THE EMERGENCY MANAGEMENT OFFICE |
| Jun 15, 4:35 PM EDT | HAIL 1 | Barbourville, KY | MEDIA REPORT OF HAIL A LITTLE LARGER THAN QUARTERS |
| Jun 15, 4:45 PM EDT | HAIL 0.88 | Barbourville, KY | 1-2 INCHES OF ICE COVERING THE GROUND |
| Jun 15, 4:45 PM EDT | HAIL 1 | Barbourville, KY | HAIL PILING UP ON THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 152018
SVRJKL
KYC013-121-152115-
/O.NEW.KJKL.SV.W.0074.070615T2018Z-070615T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
418 PM EDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY
EASTERN KNOX COUNTY IN SOUTHEAST KENTUCKY
* UNTIL 515 PM EDT
* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
HINKLE...OR 4 MILES NORTHEAST OF BARBOURVILLE...AND MOVING SOUTH AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIMYAR AND ARTEMUS BY 425 PM EDT...
FLAT LICK...OLD FLAT LICK...AVIS AND BRUSH CREEK BY 430 PM EDT...
TROSPER BY 440 PM EDT...
FOURMILE...WARREN AND KAYJAY BY 445 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3699 8375 3693 8396 3659 8383 3659 8371
3667 8355
$$
DUSTY2 follow-up statements
000
WWUS53 KJKL 152033
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
433 PM EDT FRI JUN 15 2007
KYC013-121-152115-
/O.CON.KJKL.SV.W.0074.000000T0000Z-070615T2115Z/
KNOX KY-BELL KY-
433 PM EDT FRI JUN 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL BELL AND EASTERN KNOX COUNTIES...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR BARBOURVILLE...MOVING SOUTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FOURMILE...TROSPER AND BLANCHE BY 445 PM EDT...
CARY AND ARJAY BY 450 PM EDT...
WALLSEND BY 455 PM EDT...
PINEVILLE...WASIOTO...INGRAM AND STRAIGHT CREEK BY 500 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN BARBOURVILLE
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3699 8375 3693 8396 3659 8383 3659 8371
3667 8355
$$
DUSTY000
WWUS53 KJKL 152113
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
512 PM EDT FRI JUN 15 2007
KYC013-121-152122-
/O.EXP.KJKL.SV.W.0074.000000T0000Z-070615T2115Z/
KNOX KY-BELL KY-
512 PM EDT FRI JUN 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BELL AND EASTERN KNOX
COUNTIES EXPIRES AT 515 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE DIMINISHED IN INTENSITY
AND ARE NO LONGER SEVERE.
LAT...LON 3699 8375 3693 8396 3659 8383 3659 8371
3667 8355
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:06 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 15, 4:06 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 406 PM EDT FRI JUN 15 2007 .SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED SEVERE THUNDERSTORMS FIRED UP SOUTH OF THE HAL ROGERS PARKWAY. MOST OF THE STRONG CELLS WERE IN MCREARY...WHITLEY...KNOX...BELL AND HARLAN COUNTIES. THE LARGEST HAIL REPORTED WAS NICKEL SIZED...HOWEVER THIS WAS WEST OF THE STRONGEST CORE. ONE SPOTTER NEAR PI NEVILLE REPORTED RECEIVING PEA SIZED HAIL FOR ONE HALF HOUR THAT COVERED THE GROUND AND DITCHES HAD FILLED WITH WATER. A SPOTTER IN BELL COUNTY... NEAR PI NEVILLE...REPORTED RECEIVING 1.55 INCHES OF RAIN IN FORTY FIVE MINUTES AND ANOTHER SPOTTER AT PINE MOUNTAIN REPORT 1.5 INCHES OF RAIN IN 20 MINUTES. AS SUCH...WE ISSUED A FLASH FLOOD WARNING. PINE MOUNTAIN ALSO REPORTED ONE HALF HOUR OF PEA SIZED HAIL THAT WAS STRIPPING LEAVES OFF OF TREES AND DOWNED SOME SMALL BRANCHES DOWN. UNFORTUNATELY...SOME OF THE STRONGEST CELLS WERE IN REMOTE AREAS AND REPORTS WILL BE HARD TO GET. THIS ACTIVITY WILL CONTINUE SHIFTING TO THE SOUTH AND WILL BE OUT OF THE AREA BY 8 PM. TOMORROW WILL STILL BE A BIT UNSTABLE...HOWEVER IT SHOULD BE DRY ENOUGH SO ONLY SCATTERED CUMULUS WILL BE FORMING IN THE AFTERNOON AND NO SHOWERS ARE EXPECTED. THINGS WILL THEN REMAIN DRY THROUGH THE REST OF THE PERIOD. MADE ONLY MINOR TWEAKS THE THE FORECAST THROUGH SUNDAY NIGHT. .LONG TERM.../FRIDAY NIGHT THROUGH FRIDAY/...UPDATED LATEST GUIDANCE CONTINUES TO ADVERTISE FRONT WILL ENTER THE AREA FROM MID WEEK ON. THIS BOUNDARY WILL LIKELY NOT PUSH AS FAR SOUTH AS THE MODELS SUGGEST BUT STILL WILL BE A WEATHER MAKER FOR EASTERN KENTUCKY. KEPT SLIGHT CHANCE POPS TUESDAY AS MOISTURE INCREASES AHEAD OF FRONT. CHANCE POPS WERE THEN CARRIED FOR THE REST OF THE PERIOD AS FRONT WILL LIKELY BE NEAR THE AREA AND MOISTURE SHOULD BE PLENTIFUL. STAYED PRETTY CLOSE TO THE MEX NUMBERS FOR TEMPERATURES. && .AVIATION.../18Z TO 18Z/ BEST CHANCE FOR CONVECTION WILL BE ALONG AND SOUTH OF HWY 80 AND THE HAL ROGERS PARKWAY THIS AFTERNOON. THIS AREA WILL HAVE BEST LOW LEVEL MOISTURE AS DEWPOINTS WERE POOLING IN THE VICINITY OF A FAIRLY WELL DEFINED SURFACE BOUNDARY. VERY DRY AIR ABOVE THE BOUNDARY LAYER SHOULD KEEP THE COVERAGE ISOLATED...BUT WILL ALSO AID IN THE DEVELOPMENT OF STRONG DOWNDRAFTS IN ANY STORMS WHICH FORM. HAVE HANDLED WITH A 3 HOUR VCTS AT SME-LOZ AND JUST CB AT JKL. WILL LIKELY SEE MVFR MIST AGAIN AT SME/LOZ AND HAVE INCLUDED. BEYOND 13Z SATURDAY EXPECT JUST SCATTERED CU DEVELOPMENT AT THE TAF SITES. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ LONG TERM...JOHNSTONE AVIATION...JOHNSTONE
Hazardous weather outlook, Jun 15, 4:15 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 415 AM EDT FRI JUN 15 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161115- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 415 AM EDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON... ESPECIALLY ALONG AND SOUTH OF THE HAL ROGERS PARKWAY. THERE IS A POTENTIAL FOR SOME OF THESE STORMS TO PRODUCE SEVERE WEATHER... DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY AS A DEVELOPING STORM SYSTEM MOVES INTO THE OHIO VALLEY. THUNDERSTORMS ARE ALSO POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR SEVERE WEATHER LATER THIS AFTERNOON. GREIF
In the hours before
Special weather statement, Jun 15, 2:14 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 214 PM EDT FRI JUN 15 2007 KYZ084-151845- MCCREARY- 214 PM EDT FRI JUN 15 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN MCCREARY COUNTY THROUGH 245 PM EDT FRIDAY AFTERNOON... AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PINE KNOT... MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL BE NEAR STRUNK AROUND 230 PM EDT...HOLLYHILL AROUND 245 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO **** INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Special weather statement, Jun 15, 2:14 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 214 PM EDT FRI JUN 15 2007 KYZ084-151845- MCCREARY- 214 PM EDT FRI JUN 15 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN MCCREARY COUNTY THROUGH 245 PM EDT FRIDAY AFTERNOON... AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PINE KNOT... MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL BE NEAR STRUNK AROUND 230 PM EDT...HOLLYHILL AROUND 245 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. JACOBSON
Local storm report, Jun 15, 2:38 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
238 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL 5 E PINEVILLE 36.76N 83.61W
06/15/2007 E0.75 INCH BELL KY TRAINED SPOTTER
&&
TPJLocal storm report, Jun 15, 2:41 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
241 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 5 E PINEVILLE 36.76N 83.61W
06/15/2007 E0.88 INCH BELL KY TRAINED SPOTTER
&&
TPJSpecial weather statement, Jun 15, 2:54 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 254 PM EDT FRI JUN 15 2007 KYZ086-116-151930- CLAY-KNOX- 254 PM EDT FRI JUN 15 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN CLAY AND NORTHEASTERN KNOX COUNTIES THROUGH 330 PM EDT FRIDAY AFTERNOON... AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRIGHTSHADE... MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR SALT GUM AROUND 300 PM EDT...SCALF AROUND 305 PM EDT...EROSE AROUND 315 PM EDT...GARDNER AROUND 320 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAY
Special weather statement, Jun 15, 3:01 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 301 PM EDT FRI JUN 15 2007 KYZ085-151945- WHITLEY- 301 PM EDT FRI JUN 15 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN WHITLEY COUNTY THROUGH 345 PM EDT FRIDAY AFTERNOON... AT 301 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST WEST OF KRUPP...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR BOUNTY AROUND 310 PM EDT...BON AROUND 320 PM EDT...JELLICO CREEK AROUND 325 PM EDT...EMLYN AROUND 330 PM EDT...AYERS AROUND 335 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RAY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:05 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 25 min |
| Jun 15, 2:06 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 54 min |
| Jun 15, 2:29 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 46 min |
| Jun 15, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 57 min |
| Jun 15, 3:58 PM EDT | Flash Flood Warning | JKL | Bell | 3 hr |
| Jun 15, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | McCreary | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.